Risks of sedating a toddler
No, this is not an exaggeration, I worked in pediatric medicine for years and have had such referrals cross my desk.
No, this is not an exaggeration, I worked in pediatric medicine for years and have had such referrals cross my desk. It would take a pretty awful pediatrician to write such a referral for a parent who simply asks if an over-the-counter drug that is specifically marketed for children (children's Benadryl) is safe to use on an airplane.
The most serious risks and complications associated with IV sedation are mostly related to the risk of over sedation.
In severe cases, the sedation should be reversed by using a benzodiazepine antagonist. Depression of the respiratory function is a potential side effect of the sedatives drugs used in IV sedation dentistry.
I could introduce you to a kid (well, he's now in his 20's) who ended up with a liver transplant because his mother believed that giving the dose of acetaminophen listed on the package for his age group was safe to give for the duration of his flu.
One last point about Benadryl and babies: Benadryl Company website: Awesome job of distortion!
What I stated was that a parent asking about sedating their infant, which is what the OP asked, could (and has) been referred to CPS, not a parent who is asking about managing any potential discomfort the child might experience.
One last point about Benadryl and babies: Benadryl Company website: Both of those questions are appropriate for a pediatrician, particularly since there are a lot of people out there who think it is OK to give a child Benadryl to sleep on an airplane.